MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0374
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The glidescope bflex 5.0 single-use bronchoscope was received by verathon inc on 30 jul 2020 but has not yet been analyzed.Verathon continues to investigate the reported event and a supplemental report will be submitted in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that during a patient procedure, using a glidescope bflex 5.0 single-use bronchoscope, the device would not generate an image.It was reported that other bronchoscopes in the same box were working fine.An unspecified delay in the procedure occurred as another glidescope bflex 5.0 bronchoscope was obtained.No harm to the patient or user was reported.
 
Additional Manufacturer Narrative
D9, g3, g6, h2, h3, h6, h10 the glidescope bflex 5.0 single-use bronchoscope was returned to verathon for evaluation.A verathon technical service representative evaluated the returned bflex 5.0 and confirmed the no image issue.The technical service representative found that when the b-flex 5.0 was connected to a working core 10" monitor and a quickconnect cable, the light powered on briefly but stopped working within five (5) seconds.The core 10" monitor indicated a user camera attachment was needed even though the bflex 5.0 was securely attached.The glidescope bflex 5.0 bronchoscope was sent to engineering for further investigation.Further investigation confirmed the core 10" monitor was unable to receive a video feed from the glidescope bflex 5.0 via the quickconnect cable even though the bflex was receiving power from the core 10" monitor as the led tip was turned on for a short period.The root cause of the customer complaint is due to a defective onanon receptacle component that has pin 5 and pin 6 soldered together on the receptacle's pcba.This problem has been deemed to have a risk rating of r1 which is an acceptable risk.

Brand Name
GLIDESCOPE BFLEX 5.0 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
MDR Report Key10420106
Report Number9615393-2020-00156
Device Sequence Number14200824
Product Code EOQ
UDI-Device Identifier00879123006332
UDI-Public(01)00879123006332(10)FS202001(17)210515
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2021
Device Model Number0570-0374
Device Catalogue Number0570-0375
Device Lot NumberFS202001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1